MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07640
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: phone = (b)(6) h3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an endovascular procedure involving a femoral artery aneurysm, the "j-shaped guide for the floppy tip" of a roadrunner extra-support bare mandril wire guide "deployed incorrectly" during navigation within a stenosed artery and perforated the artery.Per the reporter, significant blood loss occurred; however, a transfusion was not required.The endovascular procedure was converted to open vascular surgery ("distal arteries"), and the artery was repaired with sutures.A section of the device did not remain inside the patient¿s body.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an endovascular procedure involving a femoral artery aneurysm, the "j-shaped guide for the floppy tip" of a roadrunner extra-support bare mandril wire guide "deployed incorrectly" during navigation within a stenosed artery and perforated the artery.Per the reporter, significant blood loss occurred; however, a transfusion was not required.The endovascular procedure was converted to open vascular surgery ("distal arteries"), and the artery was repaired with sutures.A section of the device did not remain inside the patient¿s body.Additional information was requested; however, per the customer, additional information is not available.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was not damaged.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the lot.The product ifu instructs ¿attach pin vise to wire guide.Under fluoroscopy and while maintaining position of cardiovascular access catheter, advance wire guide to targeted site.¿ the ifu warns that the wire should be advanced only when the tip is visualized under fluoroscopy, stating ¿observe all wire guide movement in vessels under fluoroscopy.Do not torque wire guide without evidence of corresponding movement of distal tip.Further torquing against resistance may cause vessel trauma or wire guide damage, which may lead to device fracture.¿ the ifu warns ¿if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve resistance.¿ the ifu instructs the user to withdraw the wire guide under fluoroscopy slowly and gently to prevent trauma.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Per the reporter, the device was being advanced through a stenosed artery at the time of the event.The ifu warns that all wire guide movement should be observed under fluoroscopy and warns that torquing against resistance may cause vessel trauma.Although it is possible that the user encountered resistance within the stenosed artery, this cannot be confirmed, as the customer did not provide additional information to cook.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23597379
Report Number1820334-2025-01431
Device Sequence Number18737022
Product Code DQX
UDI-Device Identifier00827002076402
UDI-Public(01)00827002076402(17)300711(10)16690446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183467
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG07640
Device Catalogue NumberRSTF-18-300
Device Lot Number16690446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown